Zoloft reaction? — The Bump
Postpartum Depression

Zoloft reaction?

Has anyone had a reaction from Zoloft? I thought I did, but my dr is trying to tell me that it couldn't have been from that since it takes 10-14 days to become effective.

Best Answers

  • Loading the player...
  • Loading the player...

Answers

  • I was dizzy, had a burning sensation in both arms and up the back of my neck. I felt like I was going to pass out, but didn't. I kept waking up out of my sleep almost startled. The dr said she thinks it was anxiety. Seemed weird, though.
  • @Whitwankstah‌ did you have the same reaction as me, also or just the stomach upset?
  • I had the dizzyness, felt like I was constantly falling. I had tingling in my hands, but not really a burning sensation. It felt more like a numbness.
  • Thank you. The dr tried to tell me that it wasn't a reaction, but what else could it have been from?!
  • So I wanted to give an update. I had gotten worse in the past week and my dr told me to start the Zoloft again and break it in half. My pills are 50 mg.after my previous reaction I was really nervous so I started with a quarter. I still get a reaction from it, but not as bad. A little dizzy, weak, short of breath, heart beats hard, but not fast and mild insomnia.
    Does anyone have this and is it normal? Did it go away?
  • homebirdhomebird member
    edited August 2014
    Lots of medications have initial side effects. I know when I start taking lexapro I get sweaty, irritable, can't sleep, dizzy, etc. It usually wears off about a week into the medication.

    I had a reaction to zoloft, but it was more of an emotional reaction - it made me feel depressed, so I had to stop taking it (was initially taking it for anxiety) and try something else. And that was after 1 pill.

    Are you seeing a PCP or a psychiatrist? If you're not seeing a psychiatrist you need to. PCPs and OBs are frequently uneducated about medications, treatment and side effects of these kinds of drugs. You need to see a specialist who can monitor your medications and maybe suggest a better treatment option for you.

    Evelyn (3.24.10), Graham (5.30.13) & Miles (8.28.16)
    deanna1313
  • @homebird‌ ‌I went off the Zoloft after a week and a half. The psychologist I'm seeing said that since I am sleeping and eating I don't need medication unless I want it. The small amount I was taking wasn't a therapeutic dose anyway so it won't work. I decided to go off of it.
  • I started zoloft 6 weeks ago. I was having severe anxiety and panic attacks so I decided to try it out. I've tried many other anti depressants and always ended up stopping right away because of side effects. These medications take a while to balance in your system. I am pregnant right now and zoloft was my only option..so i'm just letting it work. At the beginning I did feel hot, sweaty feet, more anxious, nausea, fuzzy....But they have seemed to lessen. I've heard that zoloft takes a while longer to work than other ssris. Sometimes it gets worst before it gets better. I'm still not super better..but everyone around me says they see an improvement. And the severe panic attacks have lessend. Ssris are kinda hit or miss...but you have to give them time to really know if they are working or not.
    janvmonique
This discussion has been closed.
Choose Another Board
Search Boards